Alert archive / Illinois / Flash Flood Watches in 2006
Flash Flood Watch 2, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood watch at Apr 7, 2006, 3:55 AM CDT for 12 counties in Illinois. It took effect at Apr 7, 2006, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2006, 3:55 AM CDT (08:55 UTC)
- In effect from
- Apr 7, 2006, 12:00 PM CDT
- Expired
- Apr 7, 2006, 6:31 PM CDT
- In force
- 7 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- None
Counties Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Moultrie County, IL, Richland County, IL, Shelby County, IL
The radar
The Evansville,IN radar (KVWX), 109 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 303 m²/s²
- 0-3 km storm-relative helicity
- 463 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KILX 070855 FFAILX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 355 AM CDT FRI APR 7 2006 ...MORE STORMS COULD CAUSE FLASH FLOODING IN EAST CENTRAL ILLINOIS FRIDAY AFTERNOON AND EVENING... .ANOTHER ROUND OF RAIN AND THUNDERSTORMS IS EXPECTED TO DEVELOP FRIDAY AFTERNOON AS A FRONT DRIFTS SOUTH THROUGH CENTRAL ILLINOIS. MOST OF THE RAIN WILL HOLD OFF UNTIL THE AFTERNOON. DUE TO THE ANTICIPATED STORM MOTION BEING PARALLEL RELATIVE TO THE FRONT...TRAINING OF STORMS MAY CREATE FLASH FLOODING. AN INCH OR TWO OF ADDITIONAL RAINFALL ON ALREADY SATURATED GROUND WILL RAPIDLY RUNOFF INTO DITCHES AND STREAMS. THE MAIN TIMES FOR FLOODING POTENTIAL WILL BE FROM NOON TO MIDNIGHT...WITH THE BEST CHANCES OF HEAVIER RAIN FROM 3 PM TO 9 PM. THE MAIN AREAS FOR FLOODING POTENTIAL WILL BE SOUTH OF A LINE FROM SHELBYVILLE TO SULLIVAN TO PARIS. ILZ054-056-057-061>063-066>068-071>073-071700- /O.NEW.KILX.FF.A.0002.060407T1700Z-060408T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOULTRIE-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER- CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...CHARLESTON...MATTOON...SHELBYVILLE... EFFINGHAM...FLORA...LAWRENCEVILLE 355 AM CDT FRI APR 7 2006 ...FLASH FLOOD WATCH IN EFFECT FROM NOON CDT TODAY THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...MOULTRIE AND SHELBY IN EAST CENTRAL ILLINOIS...CLARK...COLES...CUMBERLAND AND EDGAR IN SOUTHEAST ILLINOIS...CLAY...CRAWFORD...EFFINGHAM...JASPER... LAWRENCE AND RICHLAND. * FROM NOON CDT TODAY THROUGH THIS EVENING * ALREADY SATURATED GROUND WILL BE HIT WITH ANOTHER ROUND OF THUNDERSTORMS FRIDAY AFTERNOON AND EVENING. THE MAIN AREA OF CONCERN FOR FLASH FLOODING...WILL BE SOUTH OF A LINE FROM SHELBYVILLE... TO SULLIVAN... TO PARIS. THE MAIN TIME FRAME WILL BE FROM 3 PM TO 9 PM. DITCHES AND STREAMS THAT ARE NEARLY FULL OF WATER...MAY SEE AN ADDITIONAL ONE TO TWO INCHES OF RAIN. THIS WILL SET THE STAGE FOR FLASH FLOODING. * LOW LYING ROADS AND AREAS NEAR STREAMS WILL BE THE PRIMARY AREA WHERE FLASH FLOODING IS EXPECTED. SOME URBAN FLOODING IS ALSO POSSIBLE WHERE RAINFALL RATES REACH AN INCH AN HOUR. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ SHIMON/HARDIMAN
2 follow-up statements
000 WGUS63 KILX 071659 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 1159 AM CDT FRI APR 7 2006 ...MORE STORMS COULD CAUSE FLASH FLOODING IN EAST CENTRAL ILLINOIS FRIDAY AFTERNOON AND EVENING... .ANOTHER ROUND OF RAIN AND THUNDERSTORMS IS EXPECTED TO DEVELOP FRIDAY AFTERNOON AS A FRONT DRIFTS SOUTH THROUGH CENTRAL ILLINOIS. MOST OF THE RAIN WILL HOLD OFF UNTIL THE AFTERNOON. DUE TO THE ANTICIPATED STORM MOTION BEING PARALLEL RELATIVE TO THE FRONT...TRAINING OF STORMS MAY CREATE FLASH FLOODING. AN INCH OR TWO OF ADDITIONAL RAINFALL ON ALREADY SATURATED GROUND WILL RAPIDLY RUNOFF INTO DITCHES AND STREAMS. THE MAIN TIMES FOR FLOODING POTENTIAL WILL BE FROM NOON TO MIDNIGHT...WITH THE BEST CHANCES OF HEAVIER RAIN FROM 3 PM TO 9 PM. THE MAIN AREAS FOR FLOODING POTENTIAL WILL BE SOUTH OF A LINE FROM SHELBYVILLE TO SULLIVAN TO PARIS. ILZ054-056-057-061>063-066>068-071>073-080100- /O.CON.KILX.FF.A.0002.060407T1700Z-060408T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOULTRIE-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER- CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...CHARLESTON...MATTOON...SHELBYVILLE... EFFINGHAM...FLORA...LAWRENCEVILLE 1159 AM CDT FRI APR 7 2006 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...MOULTRIE AND SHELBY IN EAST CENTRAL ILLINOIS...CLARK...COLES...CUMBERLAND AND EDGAR IN SOUTHEAST ILLINOIS...CLAY...CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND. * THROUGH THIS EVENING * ALREADY SATURATED GROUND WILL BE HIT WITH ANOTHER ROUND OF THUNDERSTORMS FRIDAY AFTERNOON AND EVENING. THE MAIN AREA OF CONCERN FOR FLASH FLOODING...WILL BE SOUTH OF A LINE FROM SHELBYVILLE... TO SULLIVAN... TO PARIS. THE MAIN TIME FRAME WILL BE FROM 3 PM TO 9 PM. DITCHES AND STREAMS THAT ARE NEARLY FULL OF WATER...MAY SEE AN ADDITIONAL ONE TO TWO INCHES OF RAIN. THIS WILL SET THE STAGE FOR FLASH FLOODING. * LOW LYING ROADS AND AREAS NEAR STREAMS WILL BE THE PRIMARY AREA WHERE FLASH FLOODING IS EXPECTED. SOME URBAN FLOODING IS ALSO POSSIBLE WHERE RAINFALL RATES REACH AN INCH AN HOUR. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ HJS
000 WGUS63 KILX 072331 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 631 PM CDT FRI APR 7 2006 ILZ054-056-057-061>063-066>068-071>073-080045- /O.CAN.KILX.FF.A.0002.000000T0000Z-060408T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOULTRIE-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER- CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...CHARLESTON...MATTOON...SHELBYVILLE... EFFINGHAM...FLORA...LAWRENCEVILLE 631 PM CDT FRI APR 7 2006 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS HAS BEEN CANCELLED. THE MAIN LINE OF STORMS REMAINED JUST TO THE SOUTH OF THE WATCH AREA...THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELLED. ISOLATED STORMS MAY STILL AFFECT THE AREA THIS EVENING...BUT NO FLASH FLOODING IS EXPECTED. $$ SHIMON
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood watch went out at Apr 7, 3:50 AM CDT, 5 minutes earlier.
Area forecast discussion, Apr 7, 3:50 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 350 AM CDT FRI APR 7 2006 .DISCUSSION... SEVERE WEATHER THREAT WITH FOCUS ON LARGE HAIL... AND POSSIBLE FLASH FLOOD ISSUES IN SOUTHEAST CWA THIS AFTERNOON. SHORT TERM...TODAY THROUGH MONDAY... SURFACE AND UPPER AIR ANALYSIS PLACES VERTICALLY STACKED SFC/UPPER LOW OVER SOUTHEASTERN NEBRASKA EARLY THIS MORNING... WITH LARGE DRY SLOT IMPINGING ON THE MISSISSIPPI RIVER. AT THE SURFACE... A WEAKENING WARM FRONT IS DRAPED ROUGHLY FROM KOTM-KPIA-KMTO-KLWV. HOWEVER... AS SFC HIGH OVER THE CANADIAN PRAIRIES PRESSES SOUTHWARD... BAROCLINIC ZONE THROUGH CENTRAL IOWA AND FAR NORTHERN ILLINOIS CONTINUES TO STRENGTHEN. THIS SHARPENING BOUNDARY WILL SLIDE SOUTHWARD TODAY ACTING AS A FOCUS FOR ANOTHER ROUND OF CONVECTION AS STRONG STORM SYSTEM OVER NEBRASKA DIVES SOUTHEASTWARD. WITH STRONG DRY SLOT MOVING IN THIS MORNING... MANY AREAS EXCEPT FOR THE FAR NORTHERN CWA WILL SEE SOME CLEARING BEFORE THE FRONT COMES THROUGH. THIS WILL BE MOST PRONOUNCED IN THE SOUTHEAST CWA. FORECAST SOUNDINGS INDICATE IMPRESSIVE INSTABILITY WILL BUILD UP IN THIS AREA BY THE AFTERNOON... WITH CAPES ON THE ORDER OF 2500-3000 J/KG FOCUSED SOUTH OF I-70... AND TOTAL TOTALS OF 60-64. DEEP LAYER /0-6KM/ SHEAR OF 50-60 KTS IS MOSTLY UNIDIRECTIONAL ... WHICH SHOULD PROMOTE THE DEVELOPMENT OF LINE SEGMENTS WITH POSSIBLE EMBEDDED SUPERCELLS. LOW LEVEL SHEAR VALUES WILL BE LESS IMPRESSIVE THAN WHAT WE HAVE BECOME ACCUSTOMED TO... MAINLY DUE TO THE FACT THAT THE UPPER LOW IS PASSING WELL TO OUR SOUTH... LEAVING OUR AREA IN A STRONG DEFORMATION REGION ALOFT. LACK OF STRONG LOWEST-LEVEL SHEAR SHOULD MITIGATE TORNADO THREAT... AS WELL RATHER HIGH LCLS WITH DRY AIR ALOFT. FORECAST SOUNDINGS MAY BE UNDERESTIMATING BOUNDARY LAYER MOISTURE A LITTLE... BUT DRY PUNCH ALOFT AND MARGINALLY DRY BL WILL INCREASE MICROBURST POTENTIAL DESPITE RELATIVELY LIGHT WINDS BELOW 700 MB. ETA FORECAST SOUNDINGS INDICATE VERY STEEP LOW AND MID LEVEL LAPSE RATES... WITH A VERY WIDE CAPE PROFILE PROMOTING STRONG UPDRAFTS. THIS... COMBINED WITH WBZ HEIGHTS AOA 7800 FT... AND STEEP LAPSE RATES IN THE -10 TO -30C PREFERRED HAIL GROWTH ZONE... ALL POINT TO THE POTENTIAL FOR LARGE HAIL IN STORMS THIS AFTERNOON ACROSS THE SOUTHEAST. IT APPEARS THAT SFC-BASED CONVECTION WILL INITIATE SOUTH OF THE FRONT THIS AFTERNOON BETWEEN 1PM-4PM NEAR THE I-72 CORRIDOR. VERY WEAK CIN WILL EXIST ESPECIALLY SOUTH OF I-70... WITH THE ONLY NOTABLE INVERSION BEING THE ELEVATED NOCTURNAL BOUNDARY LAYER WHICH SHOULD MIX OUT EARLY THIS AFTERNOON. THIS MAY ALLOW FOR WIDESPREAD THUNDERSTORM DEVELOPMENT ACROSS THE SOUTHEAST WELL AHEAD OF THE MAIN FRONTAL FORCING. STORM MOTION WILL LIKELY BE PARALLEL TO THE FRONT... AS THE FRONT SLIDES SOUTHWARD... LIKELY RESULTING IN PRECIP TRAINING ISSUES. 1 AND 3-HR FLASH FLOOD GUIDANCE VALUES ACROSS THE SOUTHEAST ARE BELOW 1 INCH IN MANY PLACES... AS SOME LOCATIONS HAVE PICKED UP 1-3 INCHES OF RAIN OVER THE PAST 24 HOURS. STREAMS ARE ALREADY RUNNING HIGH... AND ROADSIDE DITCHES IN MANY SPOTS ARE NEARLY FILLED WITH WATER. WITH THE AFOREMENTIONED DRY AIR IN PLACE... PWAT VALUES ARE ONLY A MODEST 1-1.30 INCHES. HOWEVER... CONSIDERING THE ANTECEDENT CONDITIONS IN THE AREA... WITH THE TRAINING POTENTIAL... WE WILL ISSUE A FLASH FLOOD WATCH FOR THIS AREA FOR THE AFTERNOON AND EVENING HOURS. ONCE WE ARE THROUGH WITH ALL THAT... FRONT WILL SLIDE SOUTHWARD OVERNIGHT... WITH CLEARING SKIES BY SATURDAY AND MUCH COOLER TEMPS. COULD SEE SOME CU REDEVELOPMENT IN SE SATURDAY AFTERNOON WITH CAA ALOFT AND PLENTY OF NEAR-SFC MOISTURE WITH RAINFALL. ALSO... IT COULD GET QUITE GUSTY BEHIND THE FRONT FRI NIGHT AND EARLY SATURDAY... WITH BUFKIT MOMENTUM XFER INDICATING 30-35 KT GUSTS. HOWEVER... HIGHEST PRESSURE RISES BEHIND THE FRONT WILL BE FOCUSED TO OUR WEST... SO IT DOES NOT LOOK LIKE WIND ADVISORY CRITERIA WILL BE MET AT THIS TIME. HIGH PRESSURE REMAINS IN CONTROL THROUGH THE BEGINNING OF NEXT WEEK... WITH TEMPERATURES CLIMBING ABOVE NORMAL BY MONDAY AS HIGH PRESSURE DRIFTS EAST OF THE REGION. LONG TERM...TUESDAY THROUGH THURSDAY... BROAD RIDGING PATTERN LATE THIS WEEK EVENTUALLY FLATTENS OUT AND BECOMES ZONAL BY EARLY NEXT WEEK... WHILE TROUGHING DEVELOPS IN THE WEST. SHORTWAVE ENERGY EJECTING FROM THIS TROUGH WILL LIKELY RIDE WELL NORTH OF THE AREA... WITH THE FIRST SUCH DISTURBANCE COMING INTO THE PICTURE TUESDAY NIGHT INTO WEDNESDAY. FRONTAL PASSAGE SHOULD BE PRETTY WEAK WITH BEST UPPER SUPPORT DISPLACED WELL TO THE NORTHWEST... BUT GOOD RETURN FLOW OF WARM/MOIST AIR WILL SUPPORT DEVELOPMENT OF SHOWERS AND THUNDERSTORMS NONETHELESS. WEAK RIDGING RETURNS TOWARDS THE MIDDLE OF THE WEEK. && .ILX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR FLASH FLOODING SHELBY...MOULTRIE...COLES...EDGAR... AND ALL ILX COUNTIES POINTS SOUTH FROM NOON TODAY TO MIDNIGHT TONIGHT CDT. && HARDIMAN
Hazardous weather outlook, Apr 6, 11:10 AM CDT, 16 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1110 AM CDT THU APR 6 2006 ILZ027>031-036>038-040>057-061>063-066>068-071>073-071200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1110 AM CDT THU APR 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE ONGOING DURING MIDDAY FROM I-55 EAST. THE PRIMARY THREAT WITH THE STRONGER STORMS WOULD BE FROM HAIL AS WELL AS ISOLATED HEAVY RAINFALL AMOUNTS ESPECIALLY FROM SPRINGFIELD AND DECATUR SOUTHEAST TO CHARLESTON/MATTOON. THERE COULD BE SOME URBAN FLOODING IN POOR DRAINAGE AREAS. THUNDERSTORMS ARE AGAIN EXPECTED ACROSS CENTRAL ILLINOIS LATER TONIGHT AS A FRONTAL SYSTEM SWEEPS THROUGH THE PLAINS AND HEADS FOR THE MIDWEST. SOME OF THE STORMS LATE TONIGHT WILL BE CAPABLE OF PRODUCING STRONG WINDS AND HAIL...IN ADDITION TO LOCALIZED HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL BEGIN TO EDGE SOUTHWARD ACROSS CENTRAL ILLINOIS DURING THE DAY. AS THE FRONTAL BOUNDARY BEGINS TO INTERACT WITH AN UNSTABLE AIR MASS...THUNDERSTORMS ARE EXPECTED TO REDEVELOP DURING THE AFTERNOON HOURS. PRESENT INDICATIONS SUGGEST AREAS ALONG AND SOUTH OF INTERSTATE 72 HAVE THE BEST CHANCE OF SEEING MORE ORGANIZED THUNDERSTORMS FRIDAY AFTERNOON. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AS WELL AS DAMAGING WIND GUSTS INTO THE EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. HOWEVER...ACTIVATION MAY BE REQUIRED LATE THIS EVENING OR OVERNIGHT AS THE NEXT ROUND OF THUNDERSTORMS APPROACHES FROM THE WEST. SPOTTER ACTIVATION MAY BE REQUIRED AGAIN FRIDAY AFTERNOON...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 72. KMH/SMITH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 5:01 PM CDT | Severe Thunderstorm Warning | ILX | Menard, Sangamon | 29 min |
Nearby
Flash Flood Watches in Illinois, 2006Every flash flood watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.